Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

What do you give your toddler for diarreah?

My 14 month old has diarreah. She is on Amoxicillan for pneumonia and I'm sure that is what is causing it. What do you suggest I give her? Or what do you give your child? I'm waiting for the on-call Dr to call back about this but I'm wondering what you moms suggest..
Thanks!

Answer Question
 
mommacierra

Asked by mommacierra at 10:49 PM on Jan. 3, 2009 in Toddlers (1-2)

Level 10 (445 Credits)
Answers (11)
  • pedealight , or Gatorade. I was even told sweet tea by the nurse.
    CorCorsmomma

    Answer by CorCorsmomma at 10:50 PM on Jan. 3, 2009

  • She's already drinking TONS of gatorade for her pneumonia. Are there no medications for the diarreah??
    mommacierra

    Answer by mommacierra at 10:53 PM on Jan. 3, 2009

  • Yogurt! The probiotics in yogurt will help replace the good bacteria that was lost due to the antibiotic. Other foods that help bind are the BRAT diet - Banana, Rice, Apple sauce and Toast (along with noodles)
    Avoid sugar drinks like juice can make it worse also.
    AmiJanell

    Answer by AmiJanell at 10:56 PM on Jan. 3, 2009

  • they may tell you imodium D for children, but the doc would have to give you the dose if he thinks it is ok
    boy_or_girl

    Answer by boy_or_girl at 11:11 PM on Jan. 3, 2009

  • Liquid Imodium.
    TammyG.

    Answer by TammyG. at 11:23 PM on Jan. 3, 2009

  • I just give her bananas, toast, and other carbs, it binds her up a little.. in a good way
    AriMicSun

    Answer by AriMicSun at 11:29 PM on Jan. 3, 2009

  • I do the BRAT diet as well ... and, cheese.
    cmb0414

    Answer by cmb0414 at 11:33 PM on Jan. 3, 2009

  • If she is on antibiotics then she is losing the beneficial bacteria in her tummy. I would give her yogurt and cut up apples that you have let oxidize (brown) a while. The oxidizing naturally creates a compound that is very similar to imodium and is easier on her young tummy.
    MomShawn70

    Answer by MomShawn70 at 12:04 AM on Jan. 4, 2009

  • Go back to your pediatrician and ask for lactibacilus. When a person is given an antibiotic it doesn't go in and cycle the good bacteria from the bad bacteria. It just kills all of it. Which is most of the time what causes the diarrhea. When givin the lactibacilius it will help to protect the good bacteria and keep her from getting a yeast infection too another common side effect of antibiotics.
    takodasmom1117

    Answer by takodasmom1117 at 12:26 AM on Jan. 4, 2009

  • Do NOT give pedialyte or juice when they have diarrhea!! The sugar in them make diarrhea WORSE! (per our pediatrician)

    Give only water and/or milk (unless milk loosens her bowels, then only water as needed)

    Starch, starch, starch...breads, crackers, bananas, applesauce (not apples...apples loosen bowels), pastas, potatoes, rice, etc...anything with high starch/carb rates! If you know a food will loosen her bowels steer clear of it at all costs! lol Give the medicine WITH meals (or at least with a snack). That helps too.

    Yogurt. That will also help with probiotics...no need for a prescription.

    Watch for dehydration and take her in if you notice her becoming dehydrated.

    For future reference....if she has to take antibiotics again, as soon as you're going to start them, start feeding starches!
    TiccledBlue

    Answer by TiccledBlue at 8:02 AM on Jan. 4, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN